Jack
...feeling okay Jack @psoriasisblob

Looks, coping, treatment

If you ever need another reason for why not to use steroid creams for an extended period of time, google "red skin syndrome" or "topical steroid withdrawal". Warning: its not pretty!

19

Please don't include specific medical product brand names or external links.

19 responses

 john,Chewweeeeee
john,Chewweeeeee @chewbacca

no, its not jack, I have read up about this


Jack
Jack @psoriasisblob

Yeah I recently had a scare that its what I had. "Luckily" it was just a flare-up. Made me think twice though.


santosh
santosh @santoshsadhu

Hi jack and John... I used the steroid cream for almost 4 to 5 years till now... it helped me a lot these years but now I have lot of sever strech marks on my body and now I am afraid about my face .. what if the strech marks on my face... I am so afraid .. now I stoped using steroids like before but now I am using once for 3 weeks... because I don't have an option now.... too much flare on my body as well as strech marks... please help me with suggestions


 john,Chewweeeeee
john,Chewweeeeee @chewbacca

yes I know steroids are bad,its best if one dosnt use them, I try not to,yes my face flared bad a while ago, its getting better, it was because of the changes I made with lifestyle I think, usual flare before it will get better, I gave up all potential inflammatory foods, that's not easy at first but,easier now


 john,Chewweeeeee
john,Chewweeeeee @chewbacca

hello Santosh, its very hard to know what to suggest to be honest as we are all different, I am using aqeous cream, I used this years ago as a child aswell as other thing like coaltar and parrifin.


 john,Chewweeeeee
john,Chewweeeeee @chewbacca

aqueous cream is generally a moisturiser, ok for some parts but,not my groin I find and it can absorb fairly quick,I use any thing now really as I get mine for free as I work in a nursing home and they throw them so I claim some of them, I find all creams are don't do anything for me, just to keep the flakes at bay


 john,Chewweeeeee
john,Chewweeeeee @chewbacca

the only thing I can suggest is lifestyle changes if you are not doing that already,psoriaisis is not from the skin but, from within, its what we psoriatic persons do that makes psoriasis of the skin happen but, lifestyle changes are a choice a choice for everyone


Jack
Jack @psoriasisblob

Yeah Santosh, I feel you bro. I was also very worried about thin skinning on my face, especially around the eyes. Not proud to admit it but I used steroid creams quite recklessly on my eyes for a while. What is helping me now is using Laroche Posay Toleriane Ultra. Its especially good on sensitive skin and I got some samples from my derm. Apart from that, I always use vaseline, which helps a lot throughout the day. That, and diet changes help to keep it in check.


Janice
Janice @Immy

OMG Jack, I have just read this on Google. I stopped using steroid ointment after 25 years against my doctors wishes but he did not tell me why. Within a short period of time I developed cellulitis on my left shin and was given an antibiotic cream and within days I developed supposedly hives (urticaria) but it took 6 different medical staff before I had a diagnosis as each one kept saying that I should not have been allergic to the cream, I am now wondering if it was hives but they both have the same description. It took 3 months to stop the itching and 1 year to get my skin rehydrated, I thought I was going mental due to the itching, burning and lack of sleep. I had to cover my entire body with creams 6 times a day, I do not know what I would have done without my lovely hubby as he patiently creamed my back and any other areas that I couldn't reach, the only area that wasn't affected was from the neck up. Never want to experience that again, if I had a gun I would shoot myself.


Kim
Kim @Foody

I will have a look at that. I haven't used steroid creams for a very long time.. Maybe I will see some answers to the problems I have now. Thanks for the tip.


Susan
Susan @godcares

Oh man Jack... Steroids are so bad. They treat the symptoms, but not the reason... I still have red skin from where I used to have my patches... Not sure if they will ever go away but I'm praying that the sun is making it less noticeable...


Susan
Susan @godcares

santosh I hope you don't let fear stop you from trying alternatives like are posted on Flaym. I seriously think trying a diet/lifestyle change is worth it. Nothing to lose at all and truly is working from the inside out as most diseases start in the gut.


Susan
Susan @godcares

John you are spot on. Lifestyle needs to change in every way. I see it all the time on Flaym. Those that truly get better stay away from foods that flare them up, learn to decrease stress, eat less or no sugar or carbs or fruits.


Susan
Susan @godcares

Kim and Janice not sure if you get any waxing done on your body. I do and no real issues but my eyebrows... I haven't had them waxed in about 10 years. My skin literally tears off with the waxing, or it did in the past. Not worth it. I still can brush my arm agains a counter and my skin will tear like paper. Not sure if it will ever get better but that is a direct result of steroid use for over 40 years! Holy Cow!


Jack
Jack @psoriasisblob

Yeah I'm still figuring out how to fix the leftover redness on bits of my skin that have healed. Doesn't help that I had a few scooter crashes over the last few years where I got road rash scars over the same areas.. can't tell what's what anymore LOL :)


Susan
Susan @godcares

Jack you are funny. I'm almost 56 in about a week and a half. Gotta have those life scars. Without them we would not have lived. I've got a few myself along with the scarring from psoriasis, but heck, that's all part of this journey.


Jack
Jack @psoriasisblob

Exactly Susan. Plus, scars always make for good stories. Or in my case really stupid stories (i.e. I have a scar above my left eye where some kid ran into me in primary school while screaming and his tooth got embedded in my head lol)


Susan
Susan @godcares

Jack that poor kid. How was his tooth... LOL. Just kidding. I've got a few life scars too!


Jack
Jack @psoriasisblob

Haha his tooth was surprisingly resilient. My head suffered most of the damage in that encounter.



Sign in to view all responses

By signing up, I agree to the terms of use, privacy & cookie policy, community guidelines and subscribe to email newsletters from Flaym.

Signup with Facebook


Why do I need to sign in?

Flaym is a supportive psoriasis community that depends on everyone being able to pitch in when they got something to share.

Jack
Jack @psoriasisblob
London, UK

It was when a homeopathist told me to drink snake venom, because I shed skin "like a snake", that I knew I had to look at other options. Just a normal 28-year-old flaker sharing his journey on www.psoriasisblob.com





Jack Never miss a post from Jack, when you
sign up for Flaym. Learn more
Join our community